Alert archive / Kansas / River Flood Warnings in 2010

River Flood Warning 4, NWS Wichita, KS

May 13, 2010Labette County, Neosho County, Kansas

NWS Wichita, KS issued this river flood warning at May 13, 2010, 9:42 AM CDT for Labette County, Neosho County, Kansas. It took effect at May 15, 2010, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 13, 2010, 9:42 AM CDT (14:42 UTC)
In effect from
May 15, 2010, 1:00 PM CDT
Expired
May 15, 2010, 8:15 AM CDT
In force
Issued by
NWS Wichita, KS
Flood severity
Moderate

Counties Labette County, KS, Neosho County, KS

The radar

The Tulsa radar (KINX), 135 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Parsons (PPFK1). The gauge peaked at 20.44 ft at May 15, 2010, 5:00 AM CDT.

actionminormoderate152005/1305/1405/1505/16
Action stage
19 ft
Minor stage
21 ft
Moderate stage
23 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 13, 6:32 AM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, May 13, 6:32 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
632 AM CDT THU MAY 13 2010

.AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

WILL SEE SOME IFR/MVFR CEILINGS AND VCTS ACROSS SOUTHEAST KS NEAR
THE KCNU TAF SITE AS SHOWERS AND EMBEDDED TSRA CONTINUE ALONG AN
ELEVATED BAROCLINIC ZONE. EXPECT THIS AREA OF SHOWERS/VCTS TO SLOWLY
SHIFT TO THE SOUTHEAST BY AROUND 17Z/THU.  SUBSIDENCE BEHIND THE
UPPER TROF SHOULD ALLOW FOR CLEARING FROM NW-SE ACROSS THE AREA FOR
THE AFTERNOON HOURS...WITH KCNU CLEARING OUT LAST.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 315 AM CDT THU MAY 13 2010/

DISCUSSION...

FORECAST CONCERNS: TIMING THE END OF T-STORMS CHANCES IN SERN KS
TODAY. THEN ADDITIONAL CHANCES FOR RAIN/T-STORMS THIS WEEKEND.

TODAY-FRIDAY:
SURFACE COLD FRONT HAS JUST PUSHED OUT OF EXTREME SERN KS EARLY
THIS MORNING RESULTING IN A DIMINISHED THREAT FOR SEVERE WEATHER.
DECENT ELEVATED INSTABILITY/SHEAR WILL PERSIST BEHIND THE FRONT
WITH THE 850 BOUNDARY STILL LINGERING BACK IN S-CNTRL KS. THIS
WILL SUPPORT ADDITIONAL T-STORM ACTIVITY THIS MORNING OVER THE
FLINT HILLS/SERN KS. THE STRONG PV ANOMALY LIFTING NEWD ACROSS WRN
KS...HELPING TO SPARK THE STORMS ALONG THE FRONT...WILL BE NORTH
OF KS THIS PM. THEREFORE...EXPECTING CHANCES OF RAIN/THUNDER TO
DIMINISH CONSIDERBALY IN THE SERN COUNTIES. THE 850 FRONT IS
PROGGED BY THE NAM AND GFS TO MOVE JUST SEWD OUT OF FAR SERN KS
LATER TONIGHT...WHICH SHOULD ALLOW ANY REMNANT CONVECTION TO END
THERE. SUBSIDENCE BEHIND DEPARTING PV ANOMALY TO OUR
NORTH...SHOULD ALLOW FOR DECENT CLEARING INTO ALL BUT OUR FAR SERN
KS COUNTIES TODAY. OTHERWISE A COOLER THAN NORMAL DAY IS SLATED
FOR THE AREA WITH NW WINDS OF 10-20 MPH. WILL KEEP FRIDAY DRY
AREAWIDE WITH SOME INCREASE IN CLOUDINESS IN THE AFTERNOON AHEAD
OF THE NEXT APPROACHING UPPER TROF IN THE SOUTHWEST.

SATURDAY-MONDAY:
REMNANT UPPER TROF OVER THE SOUTHWEST IS STILL PROGGED BY THE LATEST
GFS AND ECMWF TO GRADUALLY LIFT NEWD OUT ACROSS THE PLAINS THIS
WEEKEND. OLD FRONTAL ZONE LOOKS TO BE NEAR THE KS/OK BORDER. AN
INITIAL ROUND OF ISENTROPIC LIFT/MOISTURE TRANSPORT DEVELOPS NWD
ACROSS OUR AREA FRIDAY NIGHT INTO SATURDAY...SUPPORTING A DECENT
CHANCE OF SHOWERS/T-STORMS. CHANCES FOR SHOWERS/T-STORMS LOOK TO
CONTINUE INTO SUNDAY WITH THE UPPER TROF LIFTING OUT AND 500 MB
TEMPERATURES AROUND MINUS 14 TO MINUS 16 C. THE GFS APPEARS TO
SUFFER FROM CONVECTIVE FEEDBACK ISSUES WITH REGARD TO ITS QPF SAT
NGT/SUN IN KS/OK. MODELS STILL KEEP THE GREATER INSTABILITY SOUTH
OF KS THIS WEEKEND AND HAVE MUCH LESS SHEAR INDICATED WITH THIS
SYSTEM. SO WE'RE NOT EXPECTING SEVERE WEATHER...ALTHOUGH A FEW
STRONGER STORMS NOT OUT OF THE QUESTION GIVEN COOL MID-LEVEL
TEMPERATURES. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THIS
WEEKEND. DRIER WEATHER LOOKS ON TAP FOR MONDAY BEHIND THE
DEPARTING UPPER TROF AND TEMPERATURES SHOULD REBOUND BACK TO NEAR
NORMAL.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  47  71  56 /  20  10  10  60
HUTCHINSON      65  45  70  53 /  10  10  10  60
NEWTON          65  46  71  54 /  20  10  10  60
ELDORADO        65  47  71  55 /  30  10  10  60
WINFIELD-KWLD   66  48  71  56 /  30  20  10  60
RUSSELL         65  42  69  52 /  10   0  10  60
GREAT BEND      65  42  69  53 /  10   0  10  60
SALINA          65  46  70  53 /  10  10  10  60
MCPHERSON       65  45  70  52 /  10  10  10  60
COFFEYVILLE     64  49  72  57 /  80  30  10  60
CHANUTE         65  48  72  56 /  70  20  10  60
IOLA            65  48  72  55 /  70  20  10  60
PARSONS-KPPF    64  49  72  56 /  80  30  10  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 13, 4:32 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
432 AM CDT THU MAY 13 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-140945-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
432 AM CDT THU MAY 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHEASTERN KANSAS
TODAY INTO THIS EVENING. A FEW STRONG STORMS WITH LOCALLY HEAVY
RAINFALL ARE POSSIBLE THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL RETURN TO THE AREA FRIDAY NIGHT THROUGH
SUNDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...A
FEW STRONG STORMS ARE POSSIBLE SATURDAY AND SUNDAY ACROSS SOUTH
CENTRAL AND SOUTHEASTERN KANSAS...DURING THE AFTERNOON AND EVENING
HOURS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC

In the hours before

Local storm report, May 13, 4:55 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
455 AM CDT THU MAY 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND DMG     2 W EL DORADO           37.82N 96.89W
05/12/2010                   BUTLER             KS   EMERGENCY MNGR

            *** 2 INJ *** EMERGENCY MANAGER REPORTS 3 SEMIS
            OVERTURNED WITH POWER LINES DOWN OVER THE TOP OF THEM.
            THERE ARE 2 INJURIES REPORTED AT THIS TIME.

&&

BDK
Special weather statement, May 13, 5:33 AM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
533 AM CDT THU MAY 13 2010

KSZ099-100-131100-
LABETTE-MONTGOMERY-
533 AM CDT THU MAY 13 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE AND MONTGOMERY COUNTIES...

AT 529 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAVANA TO 10 MILES
SOUTH OF COFFEYVILLE TO 30 MILES SOUTH OF EDNA...AND MOVING NORTHEAST
AT 50 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM
Special weather statement, May 13, 6:03 AM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
603 AM CDT THU MAY 13 2010

KSZ100-131130-
LABETTE-
603 AM CDT THU MAY 13 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE COUNTY...

AT 601 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR OSWEGO...OR 10 MILES SOUTHEAST OF
PARSONS...AND MOVING NORTHEAST AT 70 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

KETCHAM
Local storm report, May 13, 9:33 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
933 AM CDT THU MAY 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             5 N ZENDA               37.52N 98.28W
05/12/2010  E1.00 INCH       KINGMAN            KS   CO-OP OBSERVER

            DELAYED REPORT.

0330 PM     HAIL             KINGMAN                 37.65N 98.11W
05/12/2010  E2.50 INCH       KINGMAN            KS   CO-OP OBSERVER

            DELAYED REPORT.

0500 PM     HAIL             MOUNT HOPE              37.87N 97.66W
05/12/2010  E1.00 INCH       SEDGWICK           KS   CO-OP OBSERVER

            DELAYED REPORT.

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:26 PM CDTAreal Flood WarningICTSedgwick4 hr
May 12, 7:37 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick37 min
May 12, 8:07 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion53 min
May 12, 8:13 PM CDTTornado WarningICTButler32 min
May 12, 8:43 PM CDTSevere Thunderstorm WarningICTChase43 min
May 12, 8:45 PM CDTAreal Flood WarningICTHarper, Sumner5 hr
May 12, 9:09 PM CDTAreal Flood WarningICTButler, Harvey, Marion5 hr
May 12, 9:29 PM CDTAreal Flood WarningICTChase11 hr
May 12, 9:38 PM CDTSevere Thunderstorm WarningICTButler, Chautauqua, Cowley, Elk, Greenwood24 min
May 12, 11:49 PM CDTSevere Thunderstorm WarningICTSumner41 min
May 13, 12:45 AM CDTSevere Thunderstorm WarningICTCowley, Sumner46 min
May 13, 1:16 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk59 min
May 13, 1:52 AM CDTSevere Thunderstorm WarningICTMontgomery, Wilson38 min
May 13, 2:16 AM CDTSevere Thunderstorm WarningICTAllen, Labette, Neosho42 min
May 13, 9:42 AM CDTRiver Flood WarningICTAllen17 hr
May 13, 9:42 AM CDTRiver Flood WarningICTAllen, Neosho23 hr
May 13, 9:42 AM CDTRiver Flood WarningICTNeosho23 hr
May 13, 9:42 AM CDTRiver Flood WarningICTLabette58 hr

Nearby

River Flood Warnings in Kansas, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.